Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 281, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 6, 2016, 9:53 PM CDT for Red Willow County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 9:53 PM CDT (02:53 UTC)
- Expired
- Jul 6, 2016, 10:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 144 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2862 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 28.9
The text
As transmitted.
703
WUUS53 KGLD 070253
SVRGLD
NEC145-070345-
/O.NEW.KGLD.SV.W.0281.160707T0253Z-160707T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
953 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED WILLOW COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 1045 PM CDT
* AT 953 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF WILLOW VIEW CAMPGROUND TO NEAR
MCCOOK TO 11 MILES NORTH OF HERNDON...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MCCOOK...INDIANOLA...BARTLEY...DANBURY AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 10019 4000 10065 4035 10054 4035 10020
TIME...MOT...LOC 0253Z 271DEG 42KT 4031 10067 4017 10064 4007 10076
HAIL...<.75IN
WIND...70MPH
$$
JRM4 follow-up statements
765
WWUS53 KGLD 070304
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1004 PM CDT WED JUL 6 2016
NEC145-070345-
/O.CON.KGLD.SV.W.0281.000000T0000Z-160707T0345Z/
RED WILLOW NE-
1004 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR RED WILLOW COUNTY...
AT 1003 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF WILLOW VIEW CAMPGROUND TO 6 MILES
SOUTHWEST OF INDIANOLA TO 9 MILES SOUTH OF MCCOOK...MOVING EAST AT 50
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 958 PM CDT 62 MPH WINDS WERE MEASURED
AT THE MCCOOK AIRPORT.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MCCOOK...INDIANOLA...BARTLEY...DANBURY AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 10019 4000 10065 4035 10054 4035 10020
TIME...MOT...LOC 0303Z 271DEG 42KT 4031 10053 4017 10050 4007 10062
HAIL...<.75IN
WIND...70MPH
$$
JRM317
WWUS53 KGLD 070308
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1008 PM CDT WED JUL 6 2016
NEC145-070345-
/O.CON.KGLD.SV.W.0281.000000T0000Z-160707T0345Z/
RED WILLOW NE-
1008 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR RED WILLOW COUNTY...
AT 1008 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF BARTLEY TO 4 MILES SOUTH OF
INDIANOLA TO 8 MILES WEST OF DANBURY...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MCCOOK...INDIANOLA...BARTLEY...DANBURY AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS RED WILLOW COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4000 10019 4000 10065 4035 10054 4035 10020
TIME...MOT...LOC 0308Z 271DEG 42KT 4031 10047 4017 10044 4007 10056
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
JRM376
WWUS53 KGLD 070330
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1030 PM CDT WED JUL 6 2016
NEC145-070345-
/O.CON.KGLD.SV.W.0281.000000T0000Z-160707T0345Z/
RED WILLOW NE-
1030 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR RED WILLOW COUNTY...
AT 1030 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF DANBURY...OR 9 MILES SOUTHEAST OF MCCOOK...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCCOOK...INDIANOLA...BARTLEY...DANBURY AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4000 10019 4000 10065 4035 10054 4035 10020
TIME...MOT...LOC 0330Z 269DEG 38KT 4010 10051
HAIL...1.00IN
WIND...60MPH
$$
JRM508
WWUS53 KGLD 070344
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1044 PM CDT WED JUL 6 2016
NEC145-070354-
/O.EXP.KGLD.SV.W.0281.000000T0000Z-160707T0345Z/
RED WILLOW NE-
1044 PM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR RED WILLOW COUNTY WILL EXPIRE
AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHWESTERN KANSAS...AND SOUTHWESTERN NEBRASKA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.
LAT...LON 4000 10019 4000 10065 4035 10054 4035 10020
TIME...MOT...LOC 0343Z 271DEG 42KT 4010 10051
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:05 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 6, 7:05 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Goodland KS 605 PM MDT WED JUL 6 2016 .SHORT TERM...(This evening through Thursday) Issued at 205 PM MDT Wed Jul 6 2016 Tonight...models bringing a weather disturbance and increase in 700- 300mb moisture into far eastern Colorado right now then move it quickly across the remainder of the area during the evening hours. Precipitable water values are quite a bit lower compared to yesterday so should have a bit less heavy rain/flash flood threat. Primary threats will be strong outflow winds and large hail. Winds veer to the northwest by sunrise Thursday morning across nearly all of the area as some cooler air moves in. Low temperatures range in the mid 50s to low 60s for far eastern Colorado and low to upper 60s (possibly 70) east of the CO/KS border...mildest in the Norton to Hill City areas. One item to watch is possibility of stratus moving in from the northeast reaching a line from Trenton to near Hill City. NAM most AGGRESSIVE while the GFS shows nothing of it. Thursday...outside of possible morning stratus across the far east should see a sunny sky. Northwest winds in the 10 to 15 mph range with a few higher gusts expected along with slightly cooler temperatures by some 5 degrees or so for many. Further south and east similar temperatures expected compared to today (Wednesday) if not a degree or two hotter. Currently have low to mid 90s for far eastern Colorado with mid to upper 90s east of the border. Could see a few century readings around Hill City. No precipitation expected. .LONG TERM...(Thursday night through Wednesday) Issued at 207 PM MDT Wed Jul 6 2016 The models are showing many days with precipitation/storms during the extended period. Beginning with Thursday night, it is expected to be dry due to the fairly zonal upper level flow, then a ridge begins to move in from the west. To note, the new model run of the European has some PoPs across portions of the CWA; but I am not sure that will play out to be correct, seeing that every other model has it dry. One thing on Thursday night into Friday is that a cold front is going to move over the CWA from the north and should dry the region out and bring cooler temperatures Friday. The ridge will begin to move into the CWA Thursday night/Friday and will stay over the region through Saturday; then another trough beings to move towards the area. Friday and Saturday are looking to be fairly similar with precipitation chances. On Friday, chances for precipitation will mainly be in the evening and overnight hours; with slight chances in the afternoon. The NAM shows an embedded shortwave at 700 mb that will move over the region with CAPEs around 2500-3000 J/kg, bulk shear up to 50 kts and 850-500 mb lapse rates at 7+ J/km will create a favorable environment for potential storm development. The GFS shows the precipitation more widespread in the overnight period. For Saturday, there could be some lingering precipitation in the morning due to the exiting shortwave but the main focus will be in the evening and overnight hours when another shortwave moves over the region. The GFS and European agree for the most part but the European has more widespread precipitation starting earlier around 00Z, whereas the GFS has it starting around 06Z. Overall though, CAPEs are 2500-3000 J/kg and 850-500 mb lapse rates are 7+ C/km (bulk shear is not impressive though), these will help with the potential for storm development over the region. Sunday, the ridge is starting to move east out of the region and a trough is starting to move towards the CWA from the northwest. As the trough gets closer it could bring some precipitation to the region in the afternoon and evening, but this all depends on the placement of the trough. The current model runs disagree on placement; the European is a little more progressive than the GFS which allows for some PoP chances earlier in the evening. Monday, could see some storms on the eastern side of the CWA as a frontal boundary moves over that area from the low pressure to the north. Timing and exact location for storm chances are still questionable at this time; it will primarily have to do with the placement of the low pressure. The GFS has it over east central Montana and the Euro has it more in northeast Montana; but both models have precipitation in the east at this time. Tuesday and Wednesday are up in the air at this point. This is because the GFS has the region dry but the European has PoP potential each day due to a ridge moving into the region a little quicker. The European also has shortwaves moving over the region allowing moisture from the Gulf of Mexico to move north into the area. Kept slight PoPs on Tuesday for now but will keep an eye on it. Temperatures are expected to drop Friday into the upper 80s to low 90s but will increase into the low to mid 90s for the remainder of the period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday afternoon) Issued at 605 PM MDT Wed Jul 6 2016 KGLD, vfr conditions expected through the period. A weather disturbance will move across the terminal in the 02z-04z timeframe bringing vcts. After 04z winds will steadily veer around to the southwest then west then northwest at speeds around 10kts. KMCK, vfr conditions expected from taf issuance through 10z. Above mentioned weather disturbance may impact the terminal 03z-05z timeframe with vcts and possibly -tsra with gusty outflow winds. After 08z winds steadily veer around to the west then northwest at speeds under 10kts. There is potential for cig/viz restrictions after 10z, but confidence not high and for now just have scattered clouds in the 300-500' range. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...CLT AVIATION...DLF
Hazardous weather outlook, Jul 6, 11:35 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT WED JUL 6 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT WED JUL 6 2016 /1135 AM CDT WED JUL 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEATHER DISTURBANCE WILL MOVE ACROSS THE AREA FROM THE WEST THIS AFTERNOON AND EVENING PRODUCING STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 6, 8:07 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 707 PM MDT WED JUL 6 2016 COZ090-KSZ001-NEZ079-070145- YUMA COUNTY CO-CHEYENNE KS-DUNDY NE- 707 PM MDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO...NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS AND SOUTHWESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 745 PM MDT/845 PM CDT/... AT 707 PM MDT/807 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF WRAY...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAIGLER AND LAIRD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR NORTHEASTERN COLORADO...NORTHWESTERN KANSAS...AND SOUTHWESTERN NEBRASKA. LAT...LON 4014 10177 3986 10171 3995 10221 4019 10214 TIME...MOT...LOC 0107Z 279DEG 29KT 4005 10211 TL/JRM
Special weather statement, Jul 6, 8:11 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MDT WED JUL 6 2016
COZ090-091-KSZ001-013-070145-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-SHERMAN KS-
711 PM MDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST
CENTRAL COLORADO...SOUTHWESTERN CHEYENNE AND NORTHWESTERN SHERMAN
COUNTIES IN NORTHWESTERN KANSAS UNTIL 745 PM MDT/845 PM CDT/...
AT 710 PM MDT/810 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED 9 MILES
WEST OF BONNY RESERVOIR...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BONNY RESERVOIR AND HALE.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 191 AND 213.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000
PM CDT/ FOR NORTHEASTERN AND EAST CENTRAL COLORADO...AND NORTHWESTERN
KANSAS.
LAT...LON 3967 10231 3960 10191 3941 10210 3931 10232
3954 10254
TIME...MOT...LOC 0110Z 310DEG 27KT 3958 10233
TL/JRMSpecial weather statement, Jul 6, 9:07 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 907 PM CDT WED JUL 6 2016 KSZ001-002-070215- CHEYENNE KS-RAWLINS KS- 907 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS AND NORTHEASTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS UNTIL 915 PM CDT... AT 907 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF BENKELMAN...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEARDSLEY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN KANSAS. LAT...LON 4000 10114 3978 10119 3981 10171 4000 10165 TIME...MOT...LOC 0207Z 261DEG 33KT 3993 10154 JRM
Local storm report, Jul 6, 9:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 7 NNW STRATTON NE 40.25N 101.27W
07/06/2016 M58 MPH HITCHCOCK NE TRAINED SPOTTER
&&
TLYNCHSpecial weather statement, Jul 6, 9:21 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 921 PM CDT WED JUL 6 2016 KSZ001-002-070230- CHEYENNE KS-RAWLINS KS- 921 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS AND NORTHEASTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS UNTIL 930 PM CDT... AT 921 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF MCDONALD...OR 11 MILES SOUTHEAST OF BENKELMAN...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEARDSLEY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN KANSAS. LAT...LON 3999 10108 3980 10119 3981 10158 4000 10152 TIME...MOT...LOC 0221Z 280DEG 23KT 3990 10142 JRM
Special weather statement, Jul 6, 9:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 932 PM CDT WED JUL 6 2016 KSZ002-070245- RAWLINS KS- 932 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS COUNTY UNTIL 945 PM CDT... AT 931 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF MCDONALD...OR 13 MILES NORTHWEST OF ATWOOD...MOVING EAST AT 50 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEARDSLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN KANSAS. LAT...LON 3999 10108 3980 10119 3981 10140 4000 10141 TIME...MOT...LOC 0231Z 269DEG 43KT 3995 10124 JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:07 PM CDT | Special Weather Statement | GLD | Dundy | 38 min |
| Jul 6, 8:29 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 46 min |
| Jul 6, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 47 min |
| Jul 6, 9:24 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 66 min |
| Jul 6, 10:54 PM CDT | Special Weather Statement | GLD | Red Willow | 21 min |
| Jul 7, 1:31 AM CDT | Special Weather Statement | GLD | Hitchcock, Red Willow | 59 min |
| Jul 7, 1:37 AM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 23 min |
| Jul 7, 1:54 AM CDT | Flash Flood Warning | GLD | Hitchcock, Red Willow | 3 hr |
| Jul 7, 2:45 AM CDT | Special Weather Statement | GLD | Red Willow | 15 min |
| Jul 7, 6:27 PM CDT | Special Weather Statement | GLD | Dundy | 33 min |
| Jul 7, 6:44 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 46 min |
| Jul 7, 6:52 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.